|Atripla and bone
Mar 11, 2011
what are the effects of atripla on bone density? and if there is an effect how long dose it usually take to notice it?
| Response from Dr. Henry
It appears that many effective HIV regimens results in a modest loss of bone density in the first year of use and then the bone density stabilizes. Tenofovir containing regimens (such as Atripla) may continue to have a variable slow loss of bone density (ie 1%/year range) that is generally of uncertain clinical significance over the first 5+ years of use. There may be a small subset of patients that may have more serious bone loss (< 5%). Vitamin D and calcium supplementation and obtaining a DEXA scan are useful measures in many setting to minimize and assess bone density concerns. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Risk Of Getting HIV
- Coated Tongue After Licking Vagina Worried I Have HIV
- Groin Pain After Condom Leak Worried I Have HIV
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Painful Red Spots After Anal Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.